Inviscid Limit of Vorticity Distributions in the Yudovich Class

Peter Constantin, Theodore D. Drivas, Tarek M. Elgindi

Research output: Contribution to journalArticlepeer-review

9 Scopus citations


We prove that given initial data (Formula presented.), forcing (Formula presented.) and any T > 0, the solutions uν of Navier-Stokes converge strongly in (Formula presented.) for any p ∈ [1, ∞) to the unique Yudovich weak solution u of the Euler equations. A consequence is that vorticity distribution functions converge to their inviscid counterparts. As a by-product of the proof, we establish continuity of the Euler solution map for Yudovich solutions in the Lp vorticity topology. The main tool in these proofs is a uniformly controlled loss of regularity property of the linear transport by Yudovich solutions. Our results provide a partial foundation for the Miller-Robert statistical equilibrium theory of vortices as it applies to slightly viscous fluids.

Original languageEnglish (US)
Pages (from-to)60-82
Number of pages23
JournalCommunications on Pure and Applied Mathematics
Issue number1
StatePublished - Jan 2022

All Science Journal Classification (ASJC) codes

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'Inviscid Limit of Vorticity Distributions in the Yudovich Class'. Together they form a unique fingerprint.

Cite this